Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

March 15, 2012Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 15, 2012, 4:05 PM EDT for Murray County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2012, 4:05 PM EDT (20:05 UTC)
Expired
Mar 15, 2012, 4:30 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 122 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WWUS82 KFFC 152005
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT THU MAR 15 2012

GAZ005-152030-
405 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MURRAY COUNTY UNTIL 430 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH GEORGIA SPEEDWAY...MOVING EAST AT 10
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MURRAY COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE NORTH GEORGIA SPEEDWAY...CARTERS...RAMHURST...FORT
MOUNTAIN STATE PARK AND CHATSWORTH. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3481 8460 3481 8459 3478 8464 3474 8465
      3458 8466 3460 8472 3463 8473 3461 8481
      3462 8491 3468 8494 3466 8490 3468 8489
      3471 8494 3471 8486 3479 8487 3480 8484
      3482 8486
TIME...MOT...LOC 2005Z 276DEG 10KT 3472 8488

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 15, 2:16 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 15, 2:16 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
216 PM EDT THU MAR 15 2012

...EARLY SUMMERLIKE CONDITIONS TO CONTINUE...

.SHORT TERM /TONIGHT THROUGH SATURDAY/...

LATEST MSAS ANALYSIS SHOWS SURFACE RIDGE AXIS FROM SE SURFACE
HIGH HAS CONTINUED TO SHIFT SOUTH...NOW SITUATED FROM OFFSHORE THE
CAROLINAS THROUGH SOUTH GEORGIA AND THE PANHANDLE OF FLORIDA.
MOIST RETURN FLOW IN RESULTANT SOUTHWEST WIND IS ALLOWING FOR
DEWPOINTS TO SURGE INTO THE LOWER 60S OVER NORTHWEST GEORGIA.
COMBINED WITH TEMPS IN THE LOWER 80S ALREADY AND WE ARE SEEING
IMPRESSIVE CAP VALUES OVER 2500 J/KG...VERY UNUSUAL FOR THIS TIME
OF YEAR. AS SUCH...RADAR VERY MUCH RESEMBLES A SUMMER TYPE REGIME
WITH ACTIVITY INITIATING OVER THE NE MOUNTAINS THIS MORNING WITH A
SLOW DRIFT SOUTHWARD.

EXPECT AREAS TO THE WEST TO FILL IN AS WELL BASED ON ADEQUATE
INSTABILITY WITH AREA SHIFTING SOUTH TO AFFECT MUCH OF NORTH
GEORGIA THROUGH THIS EVENING. CONDITIONS ALOFT ARE CERTAINLY NOT
SUMMER YET WITH FREEZING LEVEL JUST ABOVE 10K...SO WILL NOT TAKE
MUCH TO GET HAIL OUT OF THESE STORMS. GIVEN EXPECTED UPDRAFTS THIS
EVENING...HAVE ADDED MENTION OF ISOLATED SEVERE STORMS TO HAZARDS
AND GRAPHICAST. IN ADDITION...DCAPE ANALYSIS SHOWS SOME POTENTIAL
FOR STRONG DOWNDRAFTS IN THE MORE SIGNIFICANT CELLS THIS EVENING.

ALTHOUGH A MAJORITY OF THE ACTIVITY WILL BE ON THE WANE
OVERNIGHT...NAM12 DOES TRY TO GEN UP ADDITIONAL ACTIVITY FROM 06Z
THROUGH 12Z AND WILL KEEP IN LOW END CHANCE POPS FOR THIS PERIOD.
GOING INTO FRIDAY...WILL CERTAINLY START OFF WITH MORE CLOUD COVER
ACROSS THE AREA WHICH MAY LIMIT INSTABILITY THROUGH MORNING...BUT
SHOULD SEE MORE IN THE WAY OF SHORTWAVE ACTIVITY BETWEEN 500MB-
700MB THROUGH THE AFTERNOON AND EVENING HOURS. TRAJECTORY OF THIS
ACTIVITY STILL FAVORS NORTH GEORGIA AND WILL CARRY LIKELY POPS IN
THIS REGION. THIS IS STILL SHY OF THE NAM12 WILL REMAINS BULLISH
WITH POPS...INDICATING NEAR CATEGORICAL. SHOULD SEE SIMILAR
THREATS TO TODAY...BUT MUCH WILL DEPEND ON HOW MUCH INSTABILITY WE
CAN SUSTAIN WITH THE CLOUD COVER.

SURFACE TROUGH SETTLES INTO THE AREA THROUGH SATURDAY AND THIS
WILL ALLOW FOR CONTINUED HIGH END CHANCE POPS THROUGH THE SHORT
TERM. WITH ADDITIONAL SHORTWAVE ACTIVITY...COULD CERTAINLY SEE
THE NEED FOR THESE POPS TO BE RAISED TO LIKELY WITH SUBSEQUENT
FORECASTS SHOULD TRENDS CONTINUE. THIS WOULD BE ESPECIALLY TRUE
FOR AREAS OF EXTREME NORTH AND NORTHEAST GEORGIA.

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...UPPER LEVEL RIDGING  STRENGTHENS
OVER THE SOUTHEAST FOR THE REMAINDER OF THE WEEKEND. IMPULSES
ROTATING AROUND THE UPPER LEVEL FLOW WILL COMBINE WITH GOOD
MOISTURE ACROSS THE REGION THROUGH THE EXTENDED PERIODS TO BRING
DIURNALLY DRIVEN CONVECTION ACROSS THE AREA. BY MONDAY IMPULSES
SLIDE FURTHER TO THE EAST...ALTHOUGH PRECIPITABLE WATER REMAINS IN
THE ONE TO ONE AND ONE-QUARTER INCH RANGE THROUGH THE EXTENDED
PERIODS. WHILE PROBABILITY OF PRECIPITATION WILL DIMINISH
SOMEWHAT...THERE WILL STILL BE ENOUGH MOISTURE FOR ISOLATED
CONVECTION IN THE AFTERNOONS...ESPECIALLY OVER EASTERN PORTIONS OF
FORECAST AREA AS EASTERLY FLOW BRINGS IN ADDITIONAL ATLANTIC
MOISTURE. GUIDANCE TEMPERATURES CONTINUE TEN TO FIFTEEN DEGREES
ABOVE NORMAL OVER THE WEEKEND...WHICH WILL REMAIN BELOW RECORD
HIGH TEMPERATURES.

DEESE

&&

.CLIMATE...

RECORDS FOR 03-15

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      84 1921     43 1960     62 1990     19 1993
                                        1989
   KATL      81 1973     39 1901     64 1989     20 1993
                1946
   KCSG      83 1989     44 1960     66 1973     21 1993
   KMCN      86 1977     42 1960     65 1990     20 1993
                                        1973

RECORDS FOR 03-16

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      82 1945     37 1960     62 2002     19 1890
   KATL      84 1945     34 1900     64 2002     18 1890
   KCSG      85 2002     51 1969     65 2002     27 1988
                                                    1949
   KMCN      87 1955     42 1900     65 1942     26 1916

RECORDS FOR 03-17

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      85 1945     39 2005     62 1945     23 1924
   KATL      86 1945     38 1892     65 2002     23 1895
   KCSG      88 2002     45 2005     67 2002     30 1981
                                                    1954
   KMCN      88 1945     44 2005     65 1908     27 1988

RECORDS FOR 03-18

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      87 1921     45 1998     63 1908     23 1967
                                                    1941
                                                    1902
   KATL      84 1982     30 1892     67 1908     20 1902
   KCSG      89 1982     49 1988     64 1982     29 1967
   KMCN      88 1908     43 1902     67 1908     28 2007
                                                    1941

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED THIS AFTERNOON AND TONIGHT. HOWEVER CONVECTION
HAS STARTED OVER N GA AND CONFIDENCE IS LOW TO THE IMPACTS ON THE
TAF LOCATIONS. SURFACE WINDS VARIABLE AROUND 5 KTS BECOMING CALM
OR LIGHT OVERNIGHT. BDL

//ATL CONFIDENCE...18Z
HIGH CONFIDENCE FOR VFR CONDITIONS AND WINDS INTO TONIGHT.
LOW CONFIDENCE FOR IMPACTS OF THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          57  82  57  82 /  20  40  30  30
ATLANTA         61  81  61  81 /  20  40  20  30
BLAIRSVILLE     53  77  53  78 /  30  40  40  30
CARTERSVILLE    53  80  52  83 /  30  40  30  30
COLUMBUS        58  83  59  83 /  10  30  20  30
GAINESVILLE     58  80  58  81 /  20  40  40  30
MACON           56  83  56  82 /  10  30  20  30
ROME            54  80  54  82 /  30  40  30  20
PEACHTREE CITY  53  80  53  83 /  20  30  20  30
VIDALIA         60  83  60  83 /  10  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 15, 11:55 AM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EDT THU MAR 15 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1155 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE POSSIBLE OVER PRIMARILY
NORTH GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
SURFACE HIGH PRESSURE WILL PREVAIL ACROSS THE SOUTHEAST...AND WILL
COMBINE WITH WEAK UPPER LEVEL RIDGING TO KEEP A WARM...MOIST
AIRMASS OVER GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORM WILL BE STRONG WIND
GUSTS...LARGE HAIL AND CLOUD-TO-GROUND LIGHTNING IN THE MOST
SIGNIFICANT ACTIVITY. THE BEST TIME FOR THUNDERSTORMS WILL BE FROM 4 PM TO 10
PM...GENERALLY ALONG AND NORTH OF A LINE FROM LA GRANGE...TO
GRIFFIN...TO GREENSBORO.

.DISCUSSION...
A WARM AND MOIST AIRMASS WILL REMAIN IN PLACE. THIS AFTERNOON...CAPES
WILL INCREASE TO NEAR 1000 ACROSS PORTIONS OF NORTH AND CENTRAL
GEORGIA AS A WEAK DISTURBANCE MOVES ACROSS FAR NORTH GEORGIA.
THIS PROXIMITY OF THIS IMPULSE WILL AID IN THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE ACTIVITY. STRONG WINDS
AND HAIL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Mar 15, 3:00 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT THU MAR 15 2012

GAZ014-022-151930-
300 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...HEAVY
RAINS...AND 45 MPH WINDS IN DAWSON AND FORSYTH COUNTIES UNTIL 330 PM
EDT...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JUNO TO DAWSONVILLE...MOVING SOUTHEAST AT
10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...LOCALLY
HEAVY RAINS...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO
45 MPH AS THEY MOVE ACROSS DAWSON AND FORSYTH COUNTIES THROUGH 330
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FAUSETT
LAKE...JUNO...AMICALOLA FALLS STATE PARK...LEN FOOTE HIKE
INN...MCKEE...HIGHTOWER...DAWSONVILLE...MATT...LUMPKIN...CHESTATEE...
CUMMING AND COAL MOUNTAIN. PORTIONS OF DAWSON COUNTY HAVE ALREADY
SEEN AN INCH AND ONE HALF OF RAIN THIS AFTERNOON. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3454 8419 3450 8415 3441 8397 3435 8398
      3428 8393 3419 8399 3419 8405 3415 8408
      3407 8412 3405 8410 3411 8426 3447 8426
      3447 8432 3453 8434 3458 8433 3457 8426
      3460 8425 3462 8419
TIME...MOT...LOC 1858Z 327DEG 10KT 3449 8415 3438 8419
Special weather statement, Mar 15, 3:07 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EDT THU MAR 15 2012

GAZ009-016-151930-
307 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITE AND TOWNS COUNTIES UNTIL 330 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ANNA RUBY FALLS...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITE AND TOWNS COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ANNA RUBY FALLS...ROBERTSTOWN...BLUE
MOUNTAIN SHELTER...MOUNTAIN SCENE...UNICOI STATE PARK...HELEN AND
SAUTEE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3488 8364 3482 8365 3480 8367 3477 8363
      3475 8362 3468 8363 3466 8365 3462 8364
      3477 8383 3479 8381 3480 8378 3482 8378
      3491 8369
TIME...MOT...LOC 1907Z 309DEG 5KT 3478 8367
Special weather statement, Mar 15, 3:29 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT THU MAR 15 2012

GAZ013-014-021-022-033-152015-
329 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH
WINDS IN PICKENS...CHEROKEE...DAWSON...FORSYTH AND FULTON COUNTIES
UNTIL 415 PM EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGHTOWER...MOVING SOUTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PICKENS...CHEROKEE...DAWSON...FORSYTH AND FULTON COUNTIES THROUGH 400
PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...COAL MOUNTAIN...MATT...SILVER CITY...DOUGHERTY...HOLLIS
LATHEM RESERVOIR...REAVIS
MOUNTAIN...HIGHTOWER...BIRMINGHAM...MILTON...ALPHARETTA...BROOKWOOD..
.CUMMING...DREW AND DUCKTOWN. HEAVY DOWNPOURS WILL CONTINUE AND A
FLASH FLOOD WARNING HAS BEEN ISSUED FOR DAWSON COUNTY.

&&

LAT...LON 3406 8418 3423 8451 3446 8426 3437 8399
TIME...MOT...LOC 1929Z 037DEG 7KT 3433 8421
Special weather statement, Mar 15, 3:56 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT THU MAR 15 2012

GAZ003-004-152030-
356 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD AND CATOOSA COUNTIES UNTIL 430 PM EDT...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COHUTTA...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITFIELD AND CATOOSA COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE SALEM...VARNELL...COHUTTA AND
BEAVERDALE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3496 8482 3493 8484 3491 8483 3489 8483
      3488 8482 3486 8482 3489 8506 3499 8505
      3499 8482
TIME...MOT...LOC 1956Z 275DEG 9KT 3497 8494
Local storm report, Mar 15, 4:05 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             CUMMING                 34.21N 84.14W
03/15/2012  E0.25 INCH       FORSYTH            GA   PUBLIC

            THE PUBLIC REPORTED PEA SIZED HAIL FALLING IN DOWNTOWN
            CUMMING.

&&

GWETZEL
Special weather statement, Mar 15, 4:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT THU MAR 15 2012

GAZ005-152030-
405 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MURRAY COUNTY UNTIL 430 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH GEORGIA SPEEDWAY...MOVING EAST AT 10
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MURRAY COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE NORTH GEORGIA SPEEDWAY...CARTERS...RAMHURST...FORT
MOUNTAIN STATE PARK AND CHATSWORTH. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3481 8460 3481 8459 3478 8464 3474 8465
      3458 8466 3460 8472 3463 8473 3461 8481
      3462 8491 3468 8494 3466 8490 3468 8489
      3471 8494 3471 8486 3479 8487 3480 8484
      3482 8486
TIME...MOT...LOC 2005Z 276DEG 10KT 3472 8488

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 12:32 PM EDTSpecial Weather StatementFFCFannin28 min
Mar 15, 12:56 PM EDTSpecial Weather StatementFFCLumpkin34 min
Mar 15, 12:59 PM EDTSpecial Weather StatementFFCFannin31 min
Mar 15, 1:28 PM EDTSpecial Weather StatementFFCGilmer32 min
Mar 15, 1:30 PM EDTSpecial Weather StatementFFCLumpkin30 min
Mar 15, 1:59 PM EDTSpecial Weather StatementFFCDawson, Fannin, Gilmer, Lumpkin31 min
Mar 15, 2:11 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall, Lumpkin49 min
Mar 15, 2:49 PM EDTSpecial Weather StatementFFCUnion26 min
Mar 15, 3:00 PM EDTSpecial Weather StatementFFCDawson, Forsyth30 min
Mar 15, 3:07 PM EDTSpecial Weather StatementFFCWhite23 min
Mar 15, 3:29 PM EDTFlash Flood WarningFFCDawson3 hr
Mar 15, 3:29 PM EDTSpecial Weather StatementFFCCherokee, Forsyth46 min
Mar 15, 3:56 PM EDTSpecial Weather StatementFFCWhitfield34 min
Mar 15, 4:12 PM EDTSpecial Weather StatementFFCDawson33 min
Mar 15, 4:14 PM EDTSpecial Weather StatementFFCForsyth31 min
Mar 15, 4:19 PM EDTSpecial Weather StatementFFCPaulding26 min
Mar 15, 4:27 PM EDTSpecial Weather StatementFFCDouglas33 min
Mar 15, 4:30 PM EDTSpecial Weather StatementFFCMurray30 min
Mar 15, 4:39 PM EDTSpecial Weather StatementFFCBarrow36 min
Mar 15, 4:41 PM EDTSpecial Weather StatementFFCPaulding34 min
Mar 15, 4:44 PM EDTSpecial Weather StatementFFCFulton31 min
Mar 15, 4:54 PM EDTSpecial Weather StatementFFCDouglas21 min
Mar 15, 5:06 PM EDTSpecial Weather StatementFFCHaralson24 min
Mar 15, 5:09 PM EDTSpecial Weather StatementFFCCobb, Douglas36 min
Mar 15, 5:12 PM EDTSpecial Weather StatementFFCCherokee33 min
Mar 15, 5:19 PM EDTSpecial Weather StatementFFCGwinnett26 min
Mar 15, 5:22 PM EDTSevere Thunderstorm WarningFFCBartow, Paulding23 min
Mar 15, 5:46 PM EDTSpecial Weather StatementFFCForsyth29 min
Mar 15, 5:49 PM EDTSpecial Weather StatementFFCDouglas, Paulding26 min
Mar 15, 5:57 PM EDTSpecial Weather StatementFFCCherokee33 min
Mar 15, 6:06 PM EDTSpecial Weather StatementFFCBartow24 min
Mar 15, 6:11 PM EDTSpecial Weather StatementFFCDouglas, Paulding, Polk34 min
Mar 15, 6:12 PM EDTSpecial Weather StatementFFCForsyth33 min
Mar 15, 6:23 PM EDTSpecial Weather StatementFFCCherokee37 min
Mar 15, 6:27 PM EDTSpecial Weather StatementFFCPolk33 min
Mar 15, 6:41 PM EDTSevere Thunderstorm WarningFFCPaulding, Polk34 min
Mar 15, 6:48 PM EDTSpecial Weather StatementFFCBartow27 min
Mar 15, 7:09 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Polk36 min
Mar 15, 7:32 PM EDTSpecial Weather StatementFFCGordon28 min
Mar 15, 7:35 PM EDTSpecial Weather StatementFFCPickens25 min
Mar 15, 7:43 PM EDTSpecial Weather StatementFFCBartow32 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.